MAUDE Adverse Event Report: MEDTRONIC, INC EVEREST; SYRINGE, BALLOON INFLATION

MEDTRONIC, INC EVEREST; SYRINGE, BALLOON INFLATION
Model Number AC3200
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
One everest inflation device was attempted to be used during a procedure to treat a non-tortuous, moderately calcified lesion with 60% stenosis in the proximal left anterior descending (lad) artery.There was no damage noted to the device packaging.The device was removed from the packaging per ifu with no issues noted.The device was inspected and prepped per ifu, with no issues noted.It was reported that when the device was connected to a balloon in the patient, the inflation device was found to be defective and the pressure did not return up and down on the gauge.It was stated that 6 atm pressure had been applied.No patient injury reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional device evaluation: a visual inspection of the returned gauge confirmed the customers complaint that the pointer is resting at 10 atm with no pressure app lied.Inspection of the window identified a crack in the edge of the window.No further signs of damage was observed.The gauge was functionally tested and found to be out of tolerance.Pointer hesitation was also observed during the testing process.Disassembly and inspection of the components also identified that the pointer was bent.The case was removed to inspect the internal components.The movement hairspring was damaged.This is an indication that the gauge was subjected to a shock or impact.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: one everest inflation device returned for analysis.No damage was noted to the syringe body or tube joints.The cover was detached from the manometer housing.No damage noted to the cover or the manometer housing.As received the gauge needle was at approx.10.5 atm.Using an inhouse stopcock, the device was pressurized with water.The gauge needle moved sporadically to 30 atm and the device held pressure for a minimum of three minutes (with max 10% loss), meeting specification.Upon release of pressure the gauge needle dropped to approx.11 atm.When vacuum was applied, the gauge needle moved to approx.10 atm.No other damage noted to the remainder of the device.Additional information: the needle on the gauge remained at zero and did not move during inflation.A stopcock was used to connect the everest to the balloon device.A balloon burst did not occur.During prep while holding the trigger and pulling back the plunger/piston, there was no resistance noted.There was no blockages or kinked tubing noted before/during/after the procedure.There is no media contrast noted when the device was in a state of negative pressure and attached to catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVEREST
Common Device Name
SYRINGE, BALLOON INFLATION
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13392027
Report Number1220452-2022-00010
Device Sequence Number17238839
Product Code MAV
UDI-Device Identifier00643169843035
UDI-Public00643169843035
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K153038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2023
Device Model NumberAC3200
Device Catalogue NumberAC3200
Device Lot Number60307068
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer01/26/2022
05/05/2022
06/22/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date02/01/2022
05/24/2022
06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown